Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 9, 2009, 7:04 PM CDT for Carter County, Wayne County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2009, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 9, 2009, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Carter County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 181 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 100004
TORPAH
MOC035-223-100045-
/O.NEW.KPAH.TO.W.0047.090610T0004Z-090610T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CARTER COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 745 PM CDT.
* AT 653 PM CDT...THE PUBLIC REPORTED A WALL CLOUD 2 MILES NORTHWEST
OF HUNTER. THE STORM IS CURRENTLY CENTERED 6 MILES NORTH OF HUNTER
MOVING EAST-NORTHEAST AT 15 MILES PER HOUR.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MILL SPRING...
CRITES CORNER...
LEEPER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3705 9089 3705 9079 3708 9079 3708 9068
3695 9063 3693 9089 3701 9089
TIME...MOT...LOC 0000Z 249DEG 18KT 3696 9087
$$1 follow-up statement
000
WWUS53 KPAH 100024
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT TUE JUN 9 2009
MOC035-223-100045-
/O.CON.KPAH.TO.W.0047.000000T0000Z-090610T0045Z/
WAYNE MO-CARTER MO-
724 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
CARTER AND SOUTHWESTERN WAYNE COUNTIES IN SOUTHEAST MISSOURI...
AT 718 PM CDT...THE PUBLIC REPORTED A WALL CLOUD NEAR ELLSINORE.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MILL SPRING...MOVING
NORTHEAST AT 15 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CARTER AND SOUTHWESTERN WAYNE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3702 9080 3705 9080 3705 9079 3708 9079
3708 9068 3695 9063 3694 9079
TIME...MOT...LOC 0023Z 249DEG 18KT 3698 9072
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 6:32 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 9, 6:32 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT TUE JUN 9 2009 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAF PACKAGE. && .DISCUSSION /ISSUED 218 PM CDT TUE JUN 9 2009/... VERY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. IN THE NEAR TERM...BEST CHANCES OF SHOWERS AND THUNDERSTORMS CURRENTLY LOOKS TO BE FROM LATE TONIGHT ALL THE WAY THROUGH EARLY THURSDAY. ECMWF...GFS AND NAM ALL SHOW SEVERAL CONVECTIVE COMPLEXES MOVING ACROSS THE REGION DURING THIS TIME PERIOD. SPC OUTLOOKS DAY 1 AND 2 KEEP OUR ENTIRE REGION IN A SLIGHT RISK...WITH NAM AND GFS SHOWING LIS THROUGH THE PERIOD OF -2 TO -8 AS THE SURFACE BOUNDARY REMAINS TO OUR NORTH. BY LATE THURSDAY THE FRONT FINALLY MOVES TO OUR SOUTH...AND WE MIGHT FINALLY SEE A BRIEF BREAK IN THUNDERSTORM ACTIVITY THURSDAY NIGHT...SO WENT WITH NO POPS. WITH THE FRONT JUST TO OUR SOUTH FRIDAY...KEPT SOME SLIGHT CHANCE POPS IN FOR FRIDAY...BUT AGAIN WENT BACK TO NO POPS EARLY FRIDAY NIGHT. BY LATE FRIDAY NIGHT AND INTO THE WEEKEND...THE FRONT DOES START TO VERY SLOWLY LIFT NORTH...SO WENT WITH SLIGHT CHANCE POPS AFTER MIDNIGHT FRIDAY NIGHT FOR THE WESTERN HALF OF THE PAH FORECAST AREA. POPS INCREASE THROUGH THE WEEKEND AS THE BOUNDARY CONTINUES ITS NORTHWARD TRACK...WITH THE BEST CHANCES SATURDAY NIGHT INTO SUNDAY. GFS AND ECMWF BOTH SHOW THE BOUNDARY HANGING UP OVER THE AREA FOR EARLY NEXT WEEK. THUS...KEPT LOW POPS IN THROUGH THE ENTIRE EXTENDED. TEMPERATURES WILL BE AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH THE FORECAST PERIOD. OVERALL WENT A LITTLE COOLER THAN THE MAV/MET/MEX GUIDANCE LOWS...AND NEAR TO A LITTLE ABOVE GUIDANCE HIGHS. && .AVIATION... SHOWERS/TSTMS POSSIBLE AT KCGI AND KPAH MAINLY THROUGH 03Z...AND AT KEVV AND KOWB MAINLY BETWEEN 03Z AND 06Z. MVFR CIGS AND VSBYS BRIEFLY POSSIBLE WITH ANY PRECIP...OTHERWISE VFR CONDITIONS WILL PREVAIL. THUNDERSTORM COMPLEX EXPECTED TO DEVELOP AFTER 09Z AND MOVE EAST/SOUTHEAST ACROSS THE REGION THROUGH THE MORNING HOURS. MVFR CONDITIONS WOULD AGAIN BE LIKELY WITH ANY PRECIP...BUT DID NOT INCLUDE IN CURRENT TAF PACKAGE DUE TO TIMING/LOCATION UNCERTAINTY. WILL NEED TO BE ADDRESSED IN GREATER DETAIL IN SUBSEQUENT TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....RST AVIATION...MAL
Hazardous weather outlook, Jun 9, 4:19 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 PM CDT TUE JUN 9 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LATE THIS AFTERNOON AND EARLY THIS EVENING...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL RIDE EASTWARD ALONG A STATIONARY FRONT THROUGH SOUTHEAST MISSOURI AND POSSIBLY INTO SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE SCATTERED STORMS...BUT AN ISOLATED TORNADO WILL STILL BE POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSOURI. LATER THIS EVENING...STORMS OVER CENTRAL MISSOURI MAY MERGE INTO A LARGER COMPLEX AND MOVE SOUTHEAST INTO THIS REGION. DAMAGING WINDS WOULD BE THE PRIMARY CONCERN WITH THIS ACTIVITY. LOCALLY HEAVY RAINFALL...AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY AND WEDNESDAY NIGHT...AND SOUTH OF A VAN BUREN MISSOURI TO CALHOUN KENTUCKY LINE ON THURSDAY. THE PRIMARY WEATHER HAZARDS WEDNESDAY INTO EARLY THURSDAY WILL CONTINUE TO BE HEAVY RAIN...LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL BOUNDARY SPREAD ACROSS THE REGION DURING THIS TIME PERIOD. PERIODIC CLUSTERS OF THUNDERSTORMS...OR MESOSCALE CONVECTIVE SYSTEMS...WILL BE POSSIBLE SATURDAY THROUGH MONDAY OVER THE OUTLOOK AREA. AT THIS TIME...HEAVY RAIN AND SEVERE WEATHER CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING TO THE SOUTH AND WEST OF A LINE FROM PERRYVILLE MISSOURI...TO VIENNA ILLINOIS...TO MAYFIELD KENTUCKY. SPOTTER ACTIVATION WILL ALSO BE POSSIBLE THROUGHOUT THE AREA MAINLY WEDNESDAY AND THURSDAY AFTERNOONS. ANY REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. DRS
In the hours before
Local storm report, Jun 9, 6:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
647 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FUNNEL CLOUD 5 W HUNTER 36.89N 90.94W
06/09/2009 CARTER MO PUBLIC
REPORT RELAYED THROUGH MEDIA TV STATION.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:11 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 64 min |
| Jun 9, 9:09 PM CDT | Flash Flood Warning | PAH | Butler, Ripley | 3 hr |
| Jun 10, 4:35 AM CDT | Flash Flood Watch | PAH | Butler, Carter, Ripley, Wayne | 7 hr |
| Jun 10, 7:18 AM CDT | Areal Flood Advisory | PAH | Butler, Ripley | 2 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.